Alert archive / California / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Feb 25, 2011, 3:41 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 25, 2011, 10:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 3:41 AM PST (11:41 UTC)
- In effect from
- Feb 25, 2011, 10:00 PM PST
- Expired
- Feb 26, 2011, 3:56 PM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WGUS66 KSGX 251141 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 341 AM PST FRI FEB 25 2011 ...LOCALLY HEAVY RAINFALL LATE TONIGHT THROUGH SATURDAY EVENING FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA... .A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. CAZ042-048-252200- /O.NEW.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 341 AM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * FROM THIS EVENING THROUGH SATURDAY MORNING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED WITH THE COLD FRONT PASSAGE LATE TONIGHT THROUGH EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ043-050-252200- /O.NEW.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 341 AM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * FROM LATE TONIGHT THROUGH SATURDAY EVENING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MARTIN
5 follow-up statements
985 WGUS66 KSGX 252011 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1211 PM PST FRI FEB 25 2011 ...LOCALLY HEAVY RAINFALL LATE TONIGHT THROUGH SATURDAY EVENING FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA... .A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. CAZ042-048-260600- /O.CON.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1211 PM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED WITH THE COLD FRONT PASSAGE LATE TONIGHT THROUGH EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ043-050-260600- /O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1211 PM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * FROM LATE TONIGHT THROUGH SATURDAY EVENING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING. HEAVIEST RAINFALL IS EXPECTED WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WHITLOW
750 WGUS66 KSGX 260542 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 942 PM PST FRI FEB 25 2011 ...LOCALLY HEAVY RAINFALL TONIGHT THROUGH SATURDAY EVENING FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA... .A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. CAZ042-048-261400- /O.CON.KSGX.FF.A.0003.110226T0600Z-110226T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 942 PM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * THROUGH SATURDAY MORNING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH HEAVIEST RAINFALL WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ043-050-261400- /O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 942 PM PST FRI FEB 25 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 AM PST SATURDAY THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * FROM 4 AM PST SATURDAY THROUGH SATURDAY EVENING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH HEAVIEST RAINFALL WITH THE COLD FRONT PASSAGE EARLY SATURDAY MORNING. WITH THE COLD FRONTAL PASSAGE...THREE HOURLY RAINFALL AMOUNTS COULD RANGE FROM ONE HALF TO ONE INCH AT THE COAST...TO 1 TO 2 INCHES ON THE LOWER COASTAL SLOPES. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR SATURDAY AFTERNOON AND EVENING WITH PERIODS OF BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
615 WGUS66 KSGX 261035 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 235 AM PST SAT FEB 26 2011 ...LOCALLY HEAVY RAINFALL TODAY FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA... .A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE TONIGHT INTO SATURDAY MORNING WITH SHOWERS AND ISOLATED THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. CAZ042-048-262000- /O.CON.KSGX.FF.A.0003.000000T0000Z-110226T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 235 AM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * UNTIL NOON PST TODAY *A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY. HEAVIEST RAINFALL WITH THE COLD FRONT THIS MORNING. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ043-050-262000- /O.CON.KSGX.FF.A.0003.110226T1200Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 235 AM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR *A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * THROUGH THIS EVENING *A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL LATE THIS MORNING. PERIODS OF SHOWERS...HEAVY AT TIMES THIS AFTERNOON INTO THIS EVENING. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ATKIN
006 WGUS66 KSGX 261936 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1136 AM PST SAT FEB 26 2011 ...LOCALLY HEAVY RAINFALL TODAY FOR COASTAL AND VALLEY AREAS OF SOUTHWEST CALIFORNIA... .A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL THROUGH THIS EVENING WITH THUNDERSTORMS POSSIBLE. CAZ042-048-270600- /O.EXT.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1136 AM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS AND SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE. * UNTIL 10 PM PST THIS EVENING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY. SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AT TIMES WHICH COLD CAUSE FLASH FLOODING. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ043-050-270600- /O.CON.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1136 AM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * UNTIL 10 PM PST THIS EVENING * A COLD PACIFIC STORM WILL BRING LOCALLY HEAVY RAINFALL TODAY. SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AT TIMES WHICH COLD CAUSE FLASH FLOODING. RAPID RUNOFF IN AREAS THAT RECEIVED HEAVY RAINFALL A WEEK AGO COULD CAUSE FLOODING OF LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WHITLOW
374 WGUS66 KSGX 262356 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 356 PM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH IS CANCELLED... CAZ042-043-048-050-270100- /O.CAN.KSGX.FF.A.0003.000000T0000Z-110227T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 356 PM PST SAT FEB 26 2011 ...FLASH FLOOD WATCH IS CANCELLED... SCATTERED SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...BUT THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. $$ MOEDE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 24, 9:30 PM PST, 6 hours 11 minutes earlier.
Area forecast discussion, Feb 24, 9:30 PM PST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU FEB 24 2011
.SYNOPSIS...A STRONG STORM APPROACHING FROM THE NORTH WILL BRING
RAIN...SNOW AND STRONG WINDS FRIDAY NIGHT AND SATURDAY. OVER A FOOT
OF SNOW IS LIKELY IN THE MOUNTAINS ABOVE 5500 FEET...WITH SNOW
LEVELS LOWERING TO 2000 FEET SATURDAY EVENING. RECORD COLD IS LIKELY
WITH THIS STORM. DRY WITH A GRADUAL WARMING TREND SUNDAY THROUGH
TUESDAY UNDER WEAK HIGH PRESSURE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE COLD UPPER LOW WEST OF OREGON THIS EVENING WILL TREK SOUTHWARD
DOWN THE COAST FRIDAY. POCKETS OF LIGHT RAIN MAY FORM IN THE
DEEPENING MARINE LAYER FRIDAY BUT WILL BE INSIGNIFICANT COMPARED TO
THE RAIN THAT ARRIVES FRIDAY NIGHT/SATURDAY MORNING WITH THE COLD
FRONT.
A NARROW BAND OF 1.0" PWATS OVER THE CENTRAL PACIFIC CURRENTLY AIMED
AT CENTRAL CALIFORNIA WILL SAG SOUTHWARD WITH THE COLD FRONT FRIDAY
AND TARGET SOUTHERN CALIFORNIA FRIDAY NIGHT. THE TIMING OF CFP HAS
BEEN FAIRLY CONSISTENT THE PAST FEW RUNS...BUT THE 00Z NAM HAS
SLOWED IT A FEW HOURS. ANTICIPATE THE COLD FRONT TO MOVE INTO ORANGE
AND NW SBD COUNTY AROUND MIDNIGHT...THEN SPREAD ACROSS RIVERSIDE AND
INTO SAN DIEGO COUNTY THROUGH 10 AM SATURDAY.
850 MB WINDS INCREASE TO 30-40 KTS PRIOR TO CFP WITH STRONG
OROGRAPHICALLY ENHANCED PRECIP ON THE SOUTHWEST FACING MTN SLOPES.
DEEP LAYER MOISTURE AHEAD OF THE FRONT AND STRONG UVV SUPPORT
SEVERAL HOURS OF MODERATE TO HEAVY PRECIP AHEAD OF THE COLD
FRONT...FIRST ACROSS SAN BERNARDINO MTNS FRIDAY NIGHT...THEN INTO
RIVERSIDE AND SAN DIEGO COUNTY EARLY SATURDAY MORNING. HEAVY SNOW
WILL FALL IN THE SBD MTNS FRI NIGHT WHERE THERE IS THE POTENTIAL FOR
BRIEF PERIODS OF BLIZZARD LIKE CONDITIONS ABOVE 6000 FEET FRIDAY
NIGHT.
SNOW LEVELS NEAR 4500 FRIDAY EVENING MAY RISE A FEW HUNDRED FEET
FRIDAY NIGHT IN THE SOUTHWEST FLOW AHEAD OF THE COLD FRONT...BUT
THEN FALL SHARPLY AFTER CFP SATURDAY MORNING. 850 MB TEMPS FALL FROM
+2 09Z SATURDAY TO -3C 21Z SATURDAY. SNOW LEVELS WILL FALL TO 2-3KT
SATURDAY AFTERNOON AND THE COLD WESTERLY UPSLOPE FLOW WILL RESULT
IN HEAVY SNOW IN THE MOUNTAINS...ESPECIALLY THE TRANSVERSE RANGES OF
THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS SATURDAY AFTERNOON AND
SATURDAY EVENING.
THE COLDEST CORE ARRIVES SATURDAY NIGHT WHEN 850 MB TEMPS FALL TO
-6C AND 500 MB TEMPS FALL TO A STAGGERING -34C. IF THIS COLDEST PART
OF THE AIRMASS WAS IN PHASE WITH THE COLD FRONT...SNOW AMOUNTS WOULD
BE EVEN GREATER. AS IT IS...THIS COLD CORE LAGS BY 6-9 HOURS. WET
BULB ZERO TEMPS FALL TO 2300 FEET SATURDAY NIGHT WHICH MEANS SNOW
LEVELS WILL BE BETWEEN 1500 AND 2000 FEET. THE FOOTHILLS SHOULD SEE
SEVERAL INCHES OF SNOW...AND AN INCH OF SNOW AS LOW AS 2000 FEET IN
NOT OUT OF THE QUESTION. A MIX OF RAIN AND SNOW MAY REACH AS LOW AS
1500 FEET.
THE WINTER STORM WATCH WILL BE LIKELY BE UPGRADED TO A WARNING
FRIDAY FOR 1-2 FEET IN THE MOUNTAINS ABOVE 5500 FEET. RAINFALL
AMOUNTS WILL RANGE FROM 0.75 INCH AT THE COAST TO UP TO 3+ INCHES IN
THE MOUNTAIN COASTAL SLOPES. DURING THE PEAK RAINFALL...A FEW LOCAL
INTENSITIES COULD PRODUCE LOCAL FLOODING. THUNDERSTORMS ARE POSSIBLE
AND MOST LIKELY ALONG AND BEHIND THE FRONT.
SUNDAY WILL BE A DRY DAY BUT STILL QUITE COOL WITH TEMPERATURES 10
TO 20 DEGREES BELOW WHERE THEY SHOULD BE FOR LATE FEBRUARY. THEN WE
GET A REPRIEVE FROM THE COLD AS THE UPPER AIR PATTERN CHANGES FROM
THE COLD NORTH/SOUTH ORIENTED JET STREAM TO A MILDER WEST-EAST
ORIENTED JET FOR WARMER DAYS NEXT WEEK.
&&
.AVIATION...
250300Z...DEEP MARINE LAYER WITH BASES AROUND 4-5K FT MSL...LOCALLY
2500 TO 3K FT. TOPS TO AROUND 6K FT. CLOUDS WILL COVER THE COASTAL
BASIN TO THE SLOPES AND DEEPEN MORE TONIGHT TO AROUND 7K FT. CIGS
COULD DROP TO AROUND 2K FT WITH DRIZZLE OR LIGHT RAIN POSSIBLE
TONIGHT THROUGH FRIDAY MORNING. COLD FRONT MOVING DOWN THE COAST
EXPECTED TO MOVE IN FRIDAY NIGHT THROUGH SATURDAY WITH HEAVY RAIN AT
TIMES. INCREASING WINDS FRIDAY AFTERNOON THROUGH THE NIGHT.
&&
.MARINE...
250300Z...GUSTY WINDS INCREASING FRIDAY AFTERNOON THROUGH THE NIGHT
AS A COLD FRONT MOVES THROUGH WITH HEAVY RAIN AT TIMES. SMALL CRAFT
ADVISORY MAY BE ISSUED FOR FRIDAY NIGHT THROUGH SATURDAY WITH
INCREASING WINDS SATURDAY NIGHT...SHIFTING FROM SOUTHWEST TO
NORTHWEST. THUNDERSTORMS POSSIBLE SATURDAY THROUGH THE NIGHT. SEAS
WILL INCREASE TO AROUND 10 FT SATURDAY THROUGH SUNDAY...DECREASING
SUNDAY AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING
ABOVE 3500 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
DIEGO COUNTY MOUNTAINS.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON ABOVE 3500 FEET FOR THE SAN BERNARDINO COUNTY
MOUNTAINS.
WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING ABOVE 3000 FEET FOR THE APPLE AND LUCERNE VALLEYS.
PZ...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 4 AM PST SUNDAY FOR
THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...23Hazardous weather outlook, Feb 24, 4:30 PM PST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PST THU FEB 24 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-251400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 430 PM PST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. RAIN...STRONG WINDS AND LOW ELEVATION MOUNTAIN SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. RECORD COLD OVER THE WEEKEND. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE MOUNTAINS AND UPPER DESERTS FRIDAY NIGHT THROUGH SATURDAY EVENING...SEE LAXWSWSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION WILL BE ACTIVATED FOR THIS EVENT FRIDAY EVENING THROUGH SATURDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:56 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 30 hr |
| Feb 25, 3:26 AM PST | Winter Storm Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 48 hr |
Nearby
Flash Flood Watches in California, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.